Advertisement

Multiplicity of Positive Solutions for Schrödinger–Poisson Systems with a Critical Nonlinearity in \(\mathbb {R}^3\)

  • Weihong Xie
  • Haibo Chen
  • Hongxia Shi
Article

Abstract

This paper is dedicated to studying the multiplicity of positive solutions for the following Schrödinger–Poisson problem
$$\begin{aligned} \left\{ \begin{array}{ll} -\Delta u+u+\phi u=\lambda Q(x)|u|^{q-2}u+ K(x)|u|^4u, \quad &{}\hbox {in} \ \mathbb {R}^3,\\ -\Delta \phi =u^2, \quad &{}\hbox {in} \ \mathbb {R}^3,\\ \end{array}\right. \end{aligned}$$
where \(4<q<6 \) or \(q=2\), \(\lambda >0\) is a parameter, K(x) and Q(x) satisfy some mild assumptions. With minimax theorems and Ljusternik–Schnirelmann theory, we investigate the relation between the number of positive solutions and the topology of the set where K(x) attains its global maximum for small \(\lambda \).

Keywords

Multiple positive solutions Schrödinger–Poisson systems Variational methods Barycenter map Critical Sobolev exponent 

References

  1. 1.
    Benci, V., Fortunato, D.: An eigenvalue problem for the Schrödinger–Maxwell’s equations. Topol. Methods Nonlinear Anal. 11, 283–293 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Benci, V., Fortunato, D.: Solitary waves of the nonlinear Klein–Gordon equation coupled with Maxwell equations. Rev. Math. Phys. 14, 409–420 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Benci, V., Cerami, G.: Existence of positive solutions of the equation \(-\triangle u+a(x)u=u^\frac{N+2}{N-2}\). J. Funct. Anal. 88, 90–117 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Benci, V., Cerami, G.: Multiple positive solutions of some elliptic problems via the Morse theory and the domain topology. Cal. Var. 2, 29–48 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Brezis, H., Nirenberg, L.: Positive solutions of nonlinear elliptic equations involving critical Sobolev exponents. Comm. Pure Appl. Math. 36, 437–477 (1983)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Cerami, G., Vaira, G.: Positive solutions for some non-autonomous Schrödinger–Poisson systems. J. Differ. Equ. 248, 521–543 (2010)CrossRefzbMATHGoogle Scholar
  7. 7.
    Che, G., Chen, H.: Existence and multiplicity of nontrivial solutions for Klein–Gordon–Maxwell system with a parameter. J. Korean Math. Soc. 54, 1015–1030 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Che, G., Chen, H., Yang, L.: Existence and Multiplicity of Solutions for Semilinear Elliptic Systems with Periodic Potential, Bull. Malays. Math. Sci. Soc. (2017).  https://doi.org/10.1007/s40840-017-0551-3
  9. 9.
    Chen, J., Tang, X., Gao, Z.: Existence of multiple solutions for modified Schrödinger–Kirchhoff–Poisson type systems via perturbation method with sign-changing potential. Comput. Math. Appl. 73(3), 505–519 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Chen, S., Tang, X.: Ground state sign-changing solutions for a class of Schrödinger–Poisson type problems in \({\mathbb{R}^{3}}\). Z. Angew. Math. Phys. 4, 1–18 (2016)Google Scholar
  11. 11.
    D’Aprile, T., Mugnai, D.: Non-existence results for the coupled Klein–Gordon–Maxwell equations. Adv. Nonlinear Stud. 4, 307–322 (2004)MathSciNetzbMATHGoogle Scholar
  12. 12.
    He, X.: Multiplicity and concentration of positive solutions for the Schrödinger–Poisson equations. Z. Angew. Math. Phys. 62, 869–889 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    He, X., Zou, W.: Existence and concentration of ground states for Schrödinger–Poisson equations with critical growth. J. Math. Phys. 53, 023702 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Huang, L.R., Rocha, E.M., Chen, J.Q.: Positive and sign-changing solutions of a Schrödinger–Poisson system involving a critical nonlinearity. J. Math. Anal. Appl. 408, 55–69 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Huang, L.R., Rocha, E.M., Chen, J.Q.: Two positive solutions of a class of Schrödinger–Poisson system with indefinite nonlinearity. J. Differ. Equ. 255, 2463–2483 (2013)CrossRefzbMATHGoogle Scholar
  16. 16.
    Khoutir, S., Chen, H.: Multiple nontrivial solutions for a nonhomogeneous Schrödinger–Poisson system in \(\mathbb{R}^3\). Electron. J Qual. Theory 28, 1–7 (2017)Google Scholar
  17. 17.
    Lions, P.L.: The concentration-compactness principle in the calculus of variations: the locally compact case I, II. Ann. Inst. H.Poincaré Anal. Non Linéaire 1, 223–283 (1984)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Liu, H., Chen, H., Yang, X.: Multiple solutions for superlinear Schrödinger–Poisson system with sign-changing potential and nonlinearity. Comput. Math. Appl. 68(12), 1982–1990 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Liu, Z., Guo, S.: Existence and concentration of positive ground states for a Kirchhoff equation involving critical Sobolev exponent. Z. Angew. Math. Phys. 66, 747–769 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Liu, Z., Guo, S., Fang, Y.: Multiple semiclassical states for coupled Schrödinger–Poisson equations with critical exponential growth. J. Math. Phys. 56, 041505 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Liu, Z., Zhang, J.: Multiplicity and concentration of positive solutions for the fractional Schrödinger-Poisson systems with critical growth. ESAIM Optim. Calc. Var. (2016).  https://doi.org/10.1051/cocv/2016063 Google Scholar
  22. 22.
    Ruiz, D.: The Schrödinger–Poisson equation under the effect of a nonlinear local term. J. Funct. Anal. 237, 655–674 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Shao, L., Chen, H.: Multiple solutions for Schrödinger-Poisson systems with sign-changing potential and critical nonlinearity. Electron. J. Differ. Equ. 276, 1–8 (2016)zbMATHGoogle Scholar
  24. 24.
    Shi, H., Chen, H.: Existence and multiplicity of solutions for a class of generalized quasilinear Schrödinger equations. J. Math. Anal. Appl. 452(1), 578–594 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Struwe, M.: Variational Methods: Applications to Nonlinear Partial Differential Equations and Hamiltonian Systems. Springer, Berlin (2007)Google Scholar
  26. 26.
    Sun, J.T., Wu, T.F., Feng, Z.S.: Multiplicity of positive solutions for nonlinear Schrödinger–Poisson system. J. Differ. Equ. 260, 586–627 (2016)CrossRefzbMATHGoogle Scholar
  27. 27.
    Sun, J.T., Wu, T.F., Wu, Y.: Existence of nontrivial solution for Schrödinger–Poisson systems with indefinite steep potential well. Z. Angew. Math. Phys. 68(3), 73 (2017)CrossRefzbMATHGoogle Scholar
  28. 28.
    Sun, J.T., Chu, J., Wu, T.F.: Existence and multiplicity of nontrivial solutions for some biharmonic equations with \(p-\)Laplacian. J. Differ. Equ. 262(2), 945–977 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Wang, J., Tian, L., Xu, J., Zhang, F.: Existence of multiple positive solutions for Schrödinger–Poisson systems with critical growth. Z. Angew. Math. Phys. 66, 2441–2471 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Willem, M.: Minimax Theorems. Birkhäuser, Berlin (1996)CrossRefzbMATHGoogle Scholar
  31. 31.
    Xie, W., Chen, H., Shi, H.: Ground state solutions for the nonlinear Schrödinger–Poisson systems with sum of periodic and vanishing potentials. Math. Methods Appl. Sci. 41, 144–158 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    Xu, L., Chen, H.: Multiplicity of small negative-energy solutions for a class of nonlinear Schrödinger–Poisson systems. Appl. Math. Comput. 243, 817–824 (2014)MathSciNetzbMATHGoogle Scholar
  33. 33.
    Zhang, J.: On the Schrödinger–Poisson equations with a general nonlinearity in the critical growth. Nonlinear Anal. 75, 6391–6401 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  34. 34.
    Zhao, L.G., Zhao, F.K.: Positive solutions for Schrödinger–Poisson equations with a critical exponent. Nonlinear Anal. 70(6), 2150–2164 (2009)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Malaysian Mathematical Sciences Society and Penerbit Universiti Sains Malaysia 2018

Authors and Affiliations

  1. 1.School of Mathematics and StatisticsCentral South UniversityChangshaChina
  2. 2.School of Mathematics and Computational ScienceHunan First Normal UniversityChangshaChina

Personalised recommendations